Jun 3, 2012 10:42PM, edited Jun 5, 2012 01:05PM by sas-schatzi
Crog- I was on gabepentin /neurontin for only a month after the brain surgery. Stopped after the prescription ended. No untoward response. But that I think is different then long term use . It's a search project. Call your pharmacist for guidance first even before doc. They know the drugs better than the doc's. Take the pharmacists info to the doc and then talk.
Fuzzy --bummer missed your call, out to church. Glad to hear you were feeling better. Please, Effexor is a BITCH to get off of, BUT at least we know we are talking SSNRI. EFFEXOR seems to have the worst reputation for getting off of. Your MH doc has reason to be worried. 20 days is not enough. 75 mgs every other day is not the best approach either. You are dealing with a Selective Serotonin Norepinephrine Re-uptake Inhibitor. By doing it every other day you are offering the brain a block for the re-uptake of Serotonin. So, on one day it's happy --then the level falls. The brain reacts. "DUH what have you done--where's my Serotonin". You are creating and up and down------so, your brain feel's really screwy. We talk about messing with estrogen levels. Serotonin makes estrogen a minor player by comparison.
Don't want to scare you, but this will----My Dh's MO told him to quit Zoloft(ssri). I said he had to wean over several weeks , best no more than 5 mg per week . He ignored me and weaned over 8 days, at levels that I told him he was going to get into trouble with. Within 24-48 hrs after last dose he lost all feeling in arms and legs. Subsequent testing showed he would regain feeling in muscles, but would never regain feeling in his skin. His Mo blamed it on Chemo, but he was post chemo by six weeks. He was post Zoloft(ssri) by < than 48 hours. Cause and effect. ---Some of the worst words from my Dh were "I can see myself petting Schatzi, but I feel nothing".
I agree , you should never have been put on it, but now you have to prevent permanent damage to you by getting off of it. That's why I posted all the SSRI's and SSNRI's --doc's take these drugs to complacently. They haven't taken them, they just prescribe, based on PDR, Journals, etc.
I will try a search on a realistic approach to discontinuing. But your approach of cold turkey is not good. It's not the same as cutting out other drugs-----this is a brain neurotransmitter. World of difference.
BTW---i blew in with out the above info to try to make you understand the seriousness of what you were doing . SpecialK---comes in with her beautiful description of ----I was ready to sleep by the time I got done reading her post. AHHHH spk-------you are such a treasure
Life's journey is not to arrive at the grave safely in a well preserved body, but rather to skid in sideways, totally worn out shouting "holy crap....what a ride" SAS